Reply To: Progesterone and ADHD (Birth Control)

Home Welcome to the ADDitude Forums For Women & Girls Progesterone and ADHD (Birth Control) Reply To: Progesterone and ADHD (Birth Control)

#173316
kiwilili
Participant

Hi Zoe-twin, I found similar on the implant, where although my ups and downs were a whole lot less I felt super apathetic/depressed. I kept trying to figure out what was wrong, and thought it had something to do with the relationship I had gotten into. I didn’t put two and two together until earlier this year that it could be the implant, and I took it out about 2-3 weeks ago. It changed my life though taking it out. I no longer feel depressed all the time, and I actually have feelings again, and can connect with people, as I wasn’t feeling connections with people because I couldn’t really feel.
The depression I felt was super intense, and things that I would normally bounce back from easily took me so long. I’m still working it out of my system as I am not completely back to feeling like myself, but I have no doubt I made the right decision and that was the main cause.

It’s super frustrating to have to go through all this all the time, and with your sensitivity to your cycle makes it so much harder. I’m sorry you have had to battle doctors, they should really listen to us more because we know our body pretty well.

Personally, I am thinking about going off all contraceptives until I can get my baseline moods, and then testing out various pills because I know it’s not just going to be an easy decision for the right one. I can’t do progesterone only pills because they make me bleed pretty constantly, so I am wondering if the combined pill with both hormones might be better. I am also thinking that because ADHD and progesterone are linked to causing issues, that maybe having two hormones will help.

Would you be able to do something similar? Spend a few months trying a pill and seeing if it helps? At least pills we can stop pretty easily. You’ve had it in for a year and experienced these symptoms, it seems silly to me that they have put you on more pills instead of treating the route cause.

If something feels wrong, go with your instinct.